×

Asymptotic behavior of the solutions of the dead-core problem. (English) Zbl 0699.35022

The authors treat the problem of determining the asymptotic behavior of solutions to nonlinear degenerate parabolic initial boundary value problems by constructing appropriate sub- and supersolutions. The authors obtain these solutions by using similarity transformation methods for stationary solutions. The results are applied to the ‘dead-core’ problem in reaction-diffusion processes; this means that the existence of stationary solutions with compact support can be proved.
Reviewer: H.Lange

MSC:

35B40 Asymptotic behavior of solutions to PDEs
35K57 Reaction-diffusion equations
35K20 Initial-boundary value problems for second-order parabolic equations
35A30 Geometric theory, characteristics, transformations in context of PDEs
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Bandle, C.; Stakgold, I., The formation of the dead-core in parabolic reaction-diffusion equations, Trans. am. math. soc., 286, 275-293, (1984) · Zbl 0519.35042
[2] Bandle, C.; Sperb, R.P.; Stakgold, I., Diffusion and reaction with monotone kinetics, Nonlinear analysis, 8, 321-333, (1984) · Zbl 0545.35011
[3] Bertsch, M., A class of degenerate diffusion equations with a singular nonlinear term, Nonlinear analysis, 7, 117-127, (1983) · Zbl 0509.35047
[4] Diaz, J.I., Nonlinear partial differential equations and free boundaries, I: elliptic problems, () · Zbl 0595.35100
[5] Grundy, R.E.; Peletier, L.A., Short time behavior of a singular solution of the heat equation with absorption, Proc. R. soc. edinb., 107A, 271-288, (1987) · Zbl 0642.35045
[6] Ricci, R., Note on the short time behavior of the free boundary of the solution of a diffusion-reaction problem, Preprint, (1987)
[7] Ricci, R.; Tarzia, D.A., Asymptotic behavior of the solutions of a class of diffusion-reaction equations, ()
[8] Stakgold, I., Reaction-diffusion problems in chemical engineering, (), 119-152
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.